MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 12; QEW

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 12; QEW
Model Number LITNG12XTORQ100-A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the iliac vein using an indigo system aspiration catheter 12 (cat12) and a non-penumbra sheath.During the procedure, the physician completed multiple passes using the cat12.Afterwards, while the cat12 was near the flat part of a previously placed stent, the distal end of the cat12 kinked.Therefore, the cat12 was removed.The procedure was completed using a new cat12 and the same sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the cat12 revealed that the distal extrusion was fractured at the distal tip of the catheter shaft.This is likely the reported kink.If the cat12 is forcefully retracted against resistance, damage such as a fracture may occur.The root cause of resistance could not be determined.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 12
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11868223
Report Number3005168196-2021-01138
Device Sequence Number11678280
Product Code QEW
UDI-Device Identifier00815948022560
UDI-Public00815948022560
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K192981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2023
Device Model NumberLITNG12XTORQ100-A
Device Catalogue NumberLITNG12XTORQ100
Device Lot NumberF101458
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/28/2021
Supplement Date Received by Manufacturer05/27/2021
Initial Report FDA Received Date05/22/2021
Supplement Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005